# SDR GTIA9700171

- Difficulty date: February 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12536
- Make and model: Doug DC-9-32
- Aircraft serial: 47113
- System (JASC): 5540 · Rudder Structure
- Part: Rudder
- Part number: 5910255505
- Condition: Damaged
- Location: Empennage
- Stage of operation: IN
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

DTW - WHILE PERFORMING MAINTENANCE, THE DE-ICING VEHICLE THAT WAS BEING UTILIZED TO GAIN ACCESS TO THE RUDDER IMPACTED THE LEFT SIDE OF THE RUDDER CAUSING MAJOR DAMAGE.  THE DAMAGE TO THE RUDDER CONSISTED OF A TEAR IN THE SKIN APPROXIMATELY 2.5 FEET IN LENGTH HORIZONTALLY BY 6 INCHES WIDE.  THREE RIBS WERE CONTACTED RESULTING IN MAJOR DAMAGE TO THE RIBS.  (M)
